MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, they flushed the venous lumen of the catheter with 10cc normal saline and the blue hub of the lumen that the tego connect to become completely dislodged from the lumen.It was stated that the patient was having arterial pressure alarms and was disconnected to flush the lumens prior to having the lines reversed.The clamp was open at the time to enable flushing.The staff who was flushing the line immediately used his fingers to occlude the line and proceeded to clamp.It was stated that the patient did not receive his dialysis treatment for that day and had to come back the next day for reinsertion of a different manufacturers catheter.The catheter was not repaired, chlorhexidine was the cleaning agent used.Tego was utilized, there was no luer adapter issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, e1(first name, last name, facility name), e3, g3, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the patients dialysis treatment was started normally, they flushed the venous lumen of the catheter with 10cc normal saline and the blue hub of the lumen that the tego connect to became completely dislodged from the lumen.There were some issues with maintaining an adequate flow for the dialysis treatment and the dialysis machine was alarming with pressure alarms.It was also stated that the nurse caring for the patient disconnected the patient and attempted to flush the lines prior to having the lines reversed.The clamp was open at the time to enable flushing.The staff who was flushing the line immediately used his fingers to occlude the line and proceeded to clamp, the venous (blue) lumen was clamped in 3 places as an intervention.It was stated that the patient did not receive his dialysis treatment for that day and had to come back the next day for reinsertion of a different manufacturers catheter.There was no sign of damage to the lines prior to the incident.The catheter was not repair ed, chlorhexidine solution was used to clean the catheter in its entirety including tegos/hubs, they allow the skin to dry prior to applying new dressing, tegos are connected to the hub immediately after cleansing the hub, they do not apply ointment to the area, dialysis staff are responsible for all dressing and tego changes, tego was utilized, there was no luer adapter issue.There was blood loss of 50-100 ml and no transfusion was required.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9170247
Report Number3009211636-2019-00223
Device Sequence Number16750301
Product Code MSD
UDI-Device Identifier10884521157774
UDI-Public10884521157774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number1626600085
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight114